MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA BIOPSY FORCEPS WITHOUT SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC

COOK ENDOSCOPY CAPTURA BIOPSY FORCEPS WITHOUT SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Catalog Number DBF-2.4-230-S
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: based of the photo provided from the user facility, we can confirm that the forcep cup housing has moved away from the catheter and the forcep cups are partially open.A visual inspection performed based off of the photo, shows that the coil spring is exposed by nine (9) coils.It is unknown why so many coils are exposed.Without the device, a full evaluation cannot be performed, the complaint is considered confirmed based solely on the statements and the photo describing the event.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use states: "forceps cups must remain closed during introduction into, advancement through, and removal from endoscope.If cups are open, damage to forceps and/or endoscope may occur." the instructions for use states: "gentle pressure must be used when operating handle of forceps.Excessive pressure will result in rigidity of the forceps, which may damage forceps and/or endoscope." the instructions for use states: "beginning at the handle and moving toward the cups, uncoil the forceps making sure not to stretch the cable.Open and close the cups to verify smooth handle operation and appropriate cup action.Become familiar with the amount of handle movement required to operate the cups.If any irregularities are noted, do not use.Note: exercising the handle while the forcep is coiled may result in damage to the performance characteristics of the forceps." prior to distribution, all captura biopsy forceps are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
In preparation for a procedure, the user selected a cook captura biopsy forceps without spike.The physician reported that the forceps had a loose metal tip of the catheter [metal tip of catheter was loose] and the handle was hard not allowing to open and close the forceps.The physician noticed the defect as soon as he opened the package.The biopsy forceps were not introduced through the endoscope.

Brand Name
CAPTURA BIOPSY FORCEPS WITHOUT SPIKE
Common Device Name
FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6585654
Report Number1037905-2017-00293
Device Sequence Number13592179
Product Code FCL
UDI-Device Identifier00827002315761
UDI-Public(01)00827002315761(17)190512(10)W3721483
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDBF-2.4-230-S
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/20/2017
Device Age11 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2017
Initial Report FDA Received Date05/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR